Hello everyone I know I am not a teen but this post was on the popular list so please hear my story and maybe you can give me some insight. I have an 8 year old son who recently went on Novolog and Lantus. And when I give him his Lantus he has complained several times with how much it hurt. I thought maybe I was doing something wrong with the injections. I myself am not diabetic so I don't know what he feels. Maybe you guys can give me some insight on how it affects you guys and if there is anything we can do differently. His doctor told us to only do the Lantus in his leg because he has no willingness to do any shots in the butt. If you could give us some help with this it would be appreciated. Thanks!!
Talk to his doctor about switching to levmir it is almost the same as lantus and does not sting. I took was diagnosed at age ten and had problems with the stinging. I switched to levmir and NO MORE STINGING
I use lantus myself and i understand the stinging. If you refrigerate it let it get to room temp before you inject it. That helps with me. Or try an area that has a good amount of fat.
I used lantus too and sometimes suffered from stinging but the room temp and location with a good amount of fat and not as much muscle ( don't know if everyone find this) helps.
i find that it hurts less when in the back of the arms. I was only diagnosed a ear and a half ago but I was taking growth hormone shots for 4 years before. my dad now gives me my lantus and my growth hormone everynight, and instead of pinching up, he wraps his had around the front part of my bicep so that the skin and fat on the back are pushed up. It takes away any pinching you might be doing on the needle and provides a nice cushion for the shot. also they sell numbing cream that you can rub into the are before a shot.
I thought I was the only one where Lantus stung horribly! Apparently not! It burns and hurts and then usually I can't put pressure (like sit) on the site for a long time. It just generally hurts, so I switched to the pump to avoid it.